By ashes2angel83 Latest Reply 2013-09-24 10:07:43 -0500
Started 2013-09-13 12:28:18 -0500

Is there anyone on here that is taking Metformin and are experiencing any side effects from it?

10 replies

ashes2angel83 2013-09-24 10:07:43 -0500 Report

When I was taking metformin twice a day I was having the diarrhea. My doctor has since lowered my dosage since I have lost weight and been keeping it under control.. So far the diarrhea has stopped. He had me on another medication before this but it was making me gain weight and I wasn't able to lose weight on it, that is why he went to the metformin.

vernon22 2013-09-20 20:56:54 -0500 Report

My doctor is stopping the Metformin. I have broke out with a rash after an increase in the dosage. I am waiting on the insulin before I can stop the metformin.

MrsCDogg 2013-09-20 12:34:26 -0500 Report

I can no longer take metformin. The larger the dose the sicker I became. Nausea, diahrrea it was not fun.

granniesophie 2013-09-16 13:12:36 -0500 Report

This is the gold standard of medicines for Diabetes! It does, however, have some very nasty side effects. Besides the ones everyone on here has mentioned, something not mentioned is that it can give you Lactic Acidosis. There is actually a black box warning on it, which is little known.
I got that, and was sick for a very long time. Usually it comes when you have kidney issues already-but it actually caused me kidney issues!! Now I can't take any oral meds, and am on Lantus instead.
There are a couple of us on here whao have had this problem too!

Robinkodi 2013-09-16 01:39:06 -0500 Report

I was nauseous and constantly throwing up even if i took it with food. I finally got my doc to give me the extended release kind of metformin and I am fine with that. I read on another site that a lot of people who had problems with met switched to the extended release and were much better.

kim_renshaw 2013-09-14 09:42:24 -0500 Report

I have been taking Metformin since I was diagnosed in January of this year. I know lots of people don't like the side effects and can not tolerate it but for me the side effects are the lesser evil.

I absolutely have to eat before I take it and I try to have a little quiet time (15 minutes or so) to let my stomach settle because if I don't it comes right back up.

Good Luck!

Esco_McStud 2013-09-13 16:27:05 -0500 Report

I take metformin. I have had bad stomach pains. I also had a weird brown discharge which has never happened to me before. It happened when I first started taking it. It also made my cycle late.

byrun 2013-09-13 13:45:02 -0500 Report

When I began taking Metformin there were some minor side effects which did mostly pass, within a few months. I've managed to get my dosage cut in half and am working on zeroing that out, for as long as possible.

Next Discussion: Diabetes in college »